Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Side Effects Of Viramune

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Nevirapine (Viramune)

What Is Nevirapine? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Nevirapine? Nevirapine is a drug used as part of antiretroviral therapy (ART). It is also called Viramune. It is manufactured by Boehringer Ingelheim. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Nevirapine is a non-nucleoside reverse...
Ask the Experts

Viramune side effects??

Hi,I recently switched to viramune from stocrin and have a few side effects. However my doctor has said they are not related. I constantly feel full and my eyes are red first thing in the morning. Your thoughts?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Viramune generally causes few GI side effects. Fullness is not a common symptom related to viramune though it occasionally is seen. Red eyes can be due to a variety of conditions not related to HIV and HIV drugs. If you are having a rash and/or... Read more »

lack of appetite and chronic diarrhoea (side effect of viramune)

Dear Sir,My grand child is 2 years and 2 months old. He weighs 9.1 kg (In November 2001 he weighed 9.8 kg). He was diagnosed to have HIV 6 months ago. He was put on Viramune syrup 40mg daily and has been taking his medication regularly for the past...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Viramune rarely causes diarrhea by itself--is the child on any other medications. Poor nutrition and numerous infections (including many parasitic infections) are common causes of diarrhea in that setting. If there is any chance that you could get... Read more »

Side effects of Combovir/Viramune what to expect?

hi, i have been looking for info about combovir w/ viramune but have not found much. I plan to begin that line of treatment the 19th and i am feeling some unexpected excitement about getting started. (My ID doctor's enthusiasm is rubbing of on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Combivir sounds like it would be a part of whatever regimen you might start so I will focus on the Viramune. The major issues with Viramune are a rash/hypersensitivity reaction during the first several weeks/months and liver irritation. Probably... Read more »

RE: Viramune Side Effects

Dr. Conway---Thanks for your response to my question about Viramune side effects. At 90 days on Viramune/Viread/Epivir my VL is at 73 and my T-cells were up to 385 from 270 (90 days ago). My VL was 32,000 90 days ago. My blood chemistry is the...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I am glad things are going well for you and that the site is helpful to you. Keep up with this combination, and you will probably do fine. Make sure that you are comfortable with the concept of ADHERENCE to therapy, and how you can make your drug... Read more »
Connect With Others

Day 38 of Truvada / Viramune

Posted by Augustus, 2 Replies
Reached undetectable in 30 days. I was ecstatic to hear that. Only minor side effects, like a moderate fever for four days after starting the HAART regimen... and twice vomited for no reason. Never do that normally. Had to be the body adjusting... Read more »

Abacavir,Viread,Viramune

Posted by Anonymous, 1 Reply
I am on day 4 of my new combo.., epivir, abacar(ziagen),Viramune, and viraed. It sucks. I feel lousy all of the time..has anyone else gone down this road before?

Read more »

Viramune

Posted by 2twotango, 1 Reply
I recently began taking Viramune and Truvada and I have noticed that about 10-15 minutes after taking it I feel like the lights in the room are getting brighter. My pupils are very very small. It was such a strange sensation today that I had to... Read more »

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »